MAUDE Adverse Event Report: COVIDIEN PVC FEEDING TUBE 5 FR 16IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN PVC FEEDING TUBE 5 FR 16IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 460802
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the patient was scheduled for a vcug for bilateral hydronephrosis.A 5 fr feeding tube was used over label as a catheter.After it was placed, it was noted to be coiled in the bladder and they were unable to proceed with the procedure or remove the catheter.A urologist in lubbock was consulted who provided several suggestions on techniques that could be employed in attempting to remove the catheter.Various wires were passed through the catheter in an attempt to uncoil.The bladder was filled and the catheter was advanced back into the ladder and a stiffer guide-wire was passed through the catheter to help straighten the tube.Lidocaine jelly was used to relieve discomfort and relax the proximal sphincter.After approximately an hour the radiologist and rnp were able to successfully remove the catheter.The patient did not require further work up or treatment.Additional information received from the initial reporter on (b)(6) 2020 stated that the catheter was curled and kinked within the bladder.

Brand Name
PVC FEEDING TUBE 5 FR 16IN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10192613
Report Number9612030-2020-02507
Device Sequence Number16826651
Product Code KNT
UDI-Device Identifier10884521067356
UDI-Public10884521067356
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2021
Device Model Number460802
Device Catalogue Number460802
Device Lot Number1918305664
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2020
Initial Report FDA Received Date06/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 MO
Patient Weight3